Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Unprotected sex, forgot to take marvelon, took high dose later. Any side effects?

hi I ve been taking marvelon 21 for more than a year now. yesterday I forgot to take the pill and had unprotected sex where my partner ejaculated inside of me. I had four pills (including the missed one) left on my packet. being paranoid I took three four pills this morning and am about to take the next dose from a new package as emergency contraceptives. may I know how soon will I get my periods and how to start my new pack after? also of any side effects . thank u
Asked On : Thu, 13 Dec 2012
Answers:  2 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
I appreciate your query.
Firstly, after one missed pill, you should take two on the next day.
And use barrier method as a back up method, while finishing your pack for the rest of the month.
However, in your panic, you have already taken too many pills, excessive dose in fact.
I am surprised you didnt have any nausea / side effects.
You have already taken sufficient dose to act as emergency contraception also.
Please do not take any more pills all together
Finish the rest of this month's pills normally ( one daily ), and use barrier ( condoms ) method for the rest of your cycle.
Wait for your next period, as consuming more pills mindlessly will not help you now.
Also, with such a high dose of pills, you could have your period earlier than usual.
If you miss your period, perform a pregnancy test at the earliest, and opt for medical abortion, if you do not want a pregnancy.
Take care.
Answered: Fri, 14 Dec 2012
I find this answer helpful
  User's Response
if I understand you correctly, you only had four marvelon pills left in your blister and after missing one you took the rest all at once. This wasn`t such a good idea - you mustn`t take that many all at once. You`ll most likely get quite a bit of breast pain and maybe side-effects like headaches due to the surge of high hormones now. You should now take a 7 day pill-free break and then start with the new blister. Your period should start about 2 -3 days after today.
What you could have done is the following: if you miss one of the last 4 pills just stop taking the pills , start your 7 day break straight away and start the new blistr on day 8 - that way you will still be protected. But never take less than 17 pills of your blister.
Should you have ay side effects after taking so many pills all at once I would suggest seeing a doctor.

kind regards,
Answered: Fri, 14 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor